Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 69, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 22, 2000, 6:24 PM MDT for Colfax County, New Mexico. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2000, 6:24 PM MDT (00:24 UTC)
- Expired
- Jul 22, 2000, 7:30 PM MDT
- In force
- 66 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Colfax County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3767 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 230025 SVRABQ NMC007-230130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 624 PM MDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN AND CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO * UNTIL 730 PM MDT * AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTH OF CIMARRON...OR ABOUT 30 MILES SOUTHWEST OF RATON...MOVING SOUTHEAST AT 15 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! LAT...LON 3681 10490 3671 10508 3627 10479 3641 10450
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:30 PM MDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 22, 2:30 PM MDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT SAT JUL 22 2000 N TO S RIDGE CENTERED ALONG OR JUST W OF AZ/NM BORDER. THIS RIDGE TO FLATTEN A BIT SUN INTO MON AS DECENT SHORT WAVE MOVES ACROSS FAR NRN U.S./SRN CANADA. BUT LITTLE CHANGE IN STRENGTH OR POSITION OF RIDGE ACROSS FORECAST AREA THROUGH MIDDLE OF NEXT WEEK. MAIN FOCUS THIS PM WILL BE ON POSSIBLE SEVERE WEATHER IN THE NE THROUGH EARLY TONIGHT. FAVORABLE SETUP IN THE NE THIS EVE WITH DECENT LOW LEVEL MOISTURE...AIDED BY UPSLOPE FLOW...FAIRLY UNSTABLE AIRMASS...AND GOOD LOWER LEVEL SHEAR AND INFLOW. ELSEWHERE GENERIC TSTMS FOR THIS EVE. LOW CLOUDS POSSIBLE E LATE. PROBABLE SUSTAINED E WIND INTO THE RIO GRANDE VALLEY. ASSUMING HIGHER DEWPOINT AIR INTO THE CENTRAL VALLEY SUN...WILL GO WITH SLIGHTLY HIGHER POPS FOR THE W SUN...EXCEPT MAYBE W OF THE DIVIDE. ELSEWHERE ABOUT THE SAME AS TODAY. LITTLE CHANGE IN THE LR WITH RIDGE AXIS PROBABLY REMAINING OVER WRN NM OR AZ. NW FLOW INTO THE NE MEANS THIS WILL BE A FAVORED AREA FOR CONVECTION...ESPECIALLY IF INTRUSIONS OF SLIGHTLY COOLER AND MORE MOIST AIR. BETTER CHANCE...AS USUAL...IN THE MOUNTAINS. TEMPS NEAR OR A LITTLE ABOVE NORMAL. 40 ABQ BB 067/094 065/095 067 40111 SAF BB 057/090 057/090 058 40111 TCC BB 066/095 068/097 069 40212 .ABQ...NONE. CHJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:30 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 45 min |
| Jul 22, 7:54 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 66 min |
| Jul 22, 8:02 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 58 min |
| Jul 22, 11:48 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 42 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.